Reply To: Medication side effects

Home Welcome to the ADDitude Forums For Parents Treating Your Child Medication side effects Reply To: Medication side effects

#98983
kondasa
Participant

I could have written this exact post. My 7 year old 2nd grade daughter was on 10mg focalin (methylphenidate) all of first grade and did great. We stopped drug use in the summer and restarted one week before second grade to find that she was complaining of nausea, specifically in the morning… it would ease as the day progressed. She also complained that it made her nervous in her new environment and made it hard to talk to other friends.

So we went off drugs and her teacher said that she seems like a normal second grader without medication, but we have noticed as the weeks have gone on that she is making more mistakes in her work now that the novelty of second grade is wearing off.

Since Focalin worked so well in first grade I hate having to explore other drugs, but I don’t like her feeling sick and anxious, but I also hate watching her not meet her full potential because she is all over the place without drugs.

Last night I took her to a volleyball game and she could not sit still and my friends were commenting on how wired she seemed. It pains me to not be able to take her to restaurants or sporting events because she just can’t sit and watch, but I also hate the side effects of the drugs. So I have no idea what to do.

I just wanted to let you know that we had the exact same issue.